Format

Send to:

Choose Destination
See comment in PubMed Commons below
Epilepsy Behav. 2012 Sep;25(1):129-30. doi: 10.1016/j.yebeh.2012.06.011. Epub 2012 Jul 19.

Symptoms and course of intoxication with mesuximide--a case report.

Author information

  • 1Bethel Epilepsy Centre, Mara Hospital, 33617 Bielefeld, Germany.

Abstract

We report on a 31-year-old, female patient who presented with somnolence due to an intoxication by the antiepileptic drug, mesuximide (MSM). The serum concentration of its metabolite n-desmethyl-mesuximide (85.7 mg/L) was above the so-called therapeutic range (10-40 mg/L) but below the concentration range that led to an impairment of consciousness in previous cases according to the German SPC (>150 mg/L). The symptoms remitted quickly under hemodialysis. In somnolent patients treated with MSM, the treating physicians should be aware of drug intoxication as a possible etiology. Therefore, the serum concentration should be measured early. Due to the, often, long latency until the results are available, treatment initiation may be necessary based on suspicion.

Copyright © 2012 Elsevier Inc. All rights reserved.

PMID:
22818365
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk